Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 2, NWS Corpus Christi, TX

February 6, 20099 counties in Texas

NWS Corpus Christi, TX issued this wind advisory at Feb 6, 2009, 3:50 AM CST for 9 counties in Texas. It took effect at Feb 6, 2009, 10:00 AM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2009, 3:50 AM CST (09:50 UTC)
In effect from
Feb 6, 2009, 10:00 AM CST
Expired
Feb 6, 2009, 6:00 PM CST
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 42 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2009-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2009-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1849 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KCRP 060950
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
350 AM CST FRI FEB 6 2009

TXZ231>234-241>244-246-062200-
/O.NEW.KCRP.WI.Y.0002.090206T1600Z-090207T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-REFUGIO-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...REFUGIO...WOODSBORO
350 AM CST FRI FEB 6 2009

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. 

A DEEPENING SURFACE LOW PRESSURE AREA OVER THE SOUTHERN HIGH 
PLAINS WILL LEAD TO AN INCREASE IN SOUTH TO SOUTHEAST WINDS OVER
THE COASTAL PLAINS TODAY. WIND SPEEDS ARE EXPECTED TO INCREASE TO
25 TO 35 MPH WITH GUSTS UP TO 45 MPH BY LATER THIS MORNING AND
CONTINUE THROUGH THE AFTERNOON.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD DRIVE
WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT
AT TIMES...ESPECIALLY ON EAST TO WEST ROADWAYS LIKE HIGHWAY 59.

$$

TMT
2 follow-up statements
000 
WWUS74 KCRP 061530
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
930 AM CST FRI FEB 6 2009

TXZ231>234-241>244-246-070000-
/O.CON.KCRP.WI.Y.0002.090206T1600Z-090207T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-REFUGIO-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...REFUGIO...WOODSBORO
930 AM CST FRI FEB 6 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

A DEEPENING SURFACE LOW PRESSURE AREA OVER THE SOUTHERN HIGH
PLAINS WILL LEAD TO AN INCREASE IN SOUTH TO SOUTHEAST WINDS OVER
THE COASTAL PLAINS TODAY. WIND SPEEDS ARE EXPECTED TO INCREASE TO
25 TO 35 MPH WITH GUSTS UP TO 45 MPH BY LATER THIS MORNING AND
CONTINUE THROUGH THE AFTERNOON.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD DRIVE
WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT
AT TIMES...ESPECIALLY ON EAST TO WEST ROADWAYS LIKE HIGHWAY 59.

$$
000 
WWUS74 KCRP 070000
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 PM CST FRI FEB 6 2009


TXZ231>234-241>244-246-070100-
/O.EXP.KCRP.WI.Y.0002.000000T0000Z-090207T0000Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-REFUGIO-
INCLUDING THE CITIES OF...GEORGE WEST...THREE RIVERS...BEEVILLE...
SKIDMORE...GOLIAD...VICTORIA...ALICE...PREMONT...KINGSVILLE...
CORPUS CHRISTI...ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...
ARANSAS PASS...SINTON...MATHIS...REFUGIO...WOODSBORO
600 PM CST FRI FEB 6 2009

...WIND ADVISORY WILL EXPIRE AT 6 PM CST...

SUSTAINED SOUTHEAST WINDS AND ASSOCIATED WIND GUSTS HAVE DECREASED
BELOW WIND ADVISORY CRITERION LATE THIS AFTERNOON. SUSTAINED WINDS
OF 20 TO 30 MPH WITH GUSTS TO 35 MPH ARE STILL POSSIBLE FOR THE
NEXT HOUR OR SO....HOWEVER THESE WINDS ARE BELOW WIND ADVISORY
CRITERION AND THUS THE ADVISORY WILL BE ALLOWED TO EXPIRE.


$$

GW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 11:46 PM CST, 4 hours 4 minutes earlier.

Area forecast discussion, Feb 5, 11:46 PM CST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1146 PM CST THU FEB 5 2009

.DISCUSSION...SEE AVIATION DISCUSSION BELOW.

&&

.AVIATION...MAIN ISSUES ARE WIND SHEAR AND IF MVFR CONDITIONS WILL
DEVELOP TOWARD MORNING. BOTH GFS AND NAM SHOW 35-40 KT LLJ EXCEPT
ALONG RIO GRANDE AND SURFACE WINDS ARE EXPECTED TO DECOUPLE
ENOUGH TOWARD MORNING...SO WIND SHEAR MAINTAINED AT KCRP...KALI
AND KVCT. AT KLRD...WINDS LIKELY WILL STAY UP ENOUGH AND WITH ONLY
ABOUT 30 KNOTS AT 1000FT...NOT SUFFICIENT TO MENTION WIND SHEAR AT
THIS TIME. CONCERNING MVFR CONDITIONS...CLOUDS SHOWING UP NOW
GENERALLY ABOVE 3000 FEET (NO CIGS) SO CONFIDENCE IS NOT AS HIGH AS
EARLIER IN MVFR CONDITIONS. STILL...WILL GO WITH TEMPO MVFR
BETWEEN 10Z-14Z NEAR AND EAST OF HIGHWAY 281 FOR CIGS ABT 1200
FEET...AND TEMPO IFR CIGS AT KLRD BETWEEN 11Z-15Z. AFTER AROUND
15Z...WINDS WILL MIX DOWN AND EXPECT WINDY/GUSTY CONDITIONS WITH
NO CIGS...WITH WINDS DIMINISHING NEAR 00Z/01Z BUT STILL ABOVE
NORMAL FOR THAT TIME OF EVENING.

&&

.PREV DISCUSSION... /ISSUED 850 PM CST THU FEB 5 2009/

DISCUSSION...OVERALL BASIC FIRST PERIOD FORECAST OK BUT DID
REDUCE CLOUD COVER MAINLY OUT WEST FOR THE EVENING/OVERNIGHT
PERIOD (STILL MOSTLY CLOUDY BY MORNING). OTHERWISE...MINOR
ADJUSTMENTS TO FIRST PERIOD GRIDS WITH NO CHANGES TO THE
TEMPERATURE FORECAST AT THIS TIME. PRODUCTS ARE OUT.

MARINE...GULFMEX SCA CONDITIONS WILL BE BORDERLINE...THUS WILL
MAINTAIN THEM FOR NOW ESPECIALLY SINCE SHOULD SEE SCA CONDITIONS
FRIDAY. STARTED SHOWERS EARLY (THIS EVENING) AS RADAR SHOWING A
FEW WEAK ECHOES. OTHERWISE NO OTHER CHANGES.

PREV DISCUSSION... /ISSUED 644 PM CST THU FEB 5 2009/

DISCUSSION...SEE AVIATION DISCUSSION.

AVIATION...VFR CONDITIONS WILL CONTINUE UNTIL LATE IN THE
OVERNIGHT...WHEN LOW CLOUDS AND FOG CREATE MVFR CIGS. CONDITIONS
IMPROVE AFTER SUNRISE FRIDAY WITH WINDS INCREASING SIGNIFICANTLY.
LOW LEVEL WIND SHEAR MAY BE AN ISSUE IN THE EARLY MORNING HOURS AS
WINDS JUST OFF THE SURFACE ARE DECOUPLED...BUT MIXING AFTER SUNRISE
SHOULD BRING THAT THREAT TO AN END. WINDS WILL PICK UP SIGNIFICANTLY
IN ALL LOCATIONS BY THE AFTERNOON AND BECOME QUITE GUSTY.

PREV DISCUSSION... /ISSUED 251 PM CST THU FEB 5 2009/

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...CONCUR WITH THE NWP
DETERMINISTIC SOLNS THAT MOMENTUM WL INCREASE DRG THE PERIOD OWING
TO AN UPPER LEVEL DISTURBANCE MOVG INTO THE SWRN CONUS/SRN ROCKIES.
BASED IN PART ON SFC CONVERGENCE PROGD BY THE NAM...WL FCST ISOLD
SHOWERS FOR THE ERN CWFA FOR EARLY FRI. EXPECT PREDOMINATE LOW
CLOUDS RATHER THAN FOG OVERNIGHT. WINDY CONDITIONS EXPECTED FRI
AFTN YET NOT CONFIDENT WITH RESPECT TO A WIND ADVSY. NAM
MOS/DETERMINISTIC VALUES REASONABLE WITH RESPECT TO MIN/MAX TEMPS
FRI DRG THE PERIOD.

AVIATION...INCREASING MOMENTUM ALOFT AND DECOUPLING OVERNIGHT WL
CONTRIBUTE TO NON-CONVECTIVE VERTICAL WIND SHEAR...ESPECIALLY WEST
OF US 77. MVFR/IFR CEILINGS ARE EXPECTED DRG THE 06-15Z FRI PERIOD.

MARINE...INCREASING MOMENTUM/SUBSEQUENT SEA HGTS WL RESULT IN SCA
CONDITIONS BY 06Z FRI OVR THE COASTAL WATERS...THEN AREAWIDE AFT
16Z FRI. ISOLATED SHOWER ACTIVITY ANTICIPATED...PRIMARILY OVR THE
NEARSHORE WATERS/BAYS DRG THE 06-15Z FRI PERIOD...DUE TO MSTR
CONVERGENCE.

FIRE WEATHER...EXPECT RH VALUES TO REMAIN ABOVE RED FLAG
CRITERION FRIDAY YET APPROACH SUCH CRITERION OVR THE EXTREME WRN
CWFA FRIDAY AFTN. WL ISSUE A FIRE DANGER STATEMENT FOR LASALLE AND
WEBB COUNTIES FOR FRIDAY AFTN.

LONG TERM (SATURDAY THROUGH THURSDAY)...FOR THE MOST PART, WEATHER
OVER SOUTH TEXAS THROUGHOUT THE EXTENDED PERIOD WILL BE INFLUENCED
BY A BROAD UPPER TROUGH OVER THE WESTERN U.S. A SERIES OF SMALLER
TROUGHS WILL MOVE THROUGH THE BASE OF THE BROADER TROUGH AND GO BY
TO OUR NORTH ACROSS NORTH TEXAS. THE FIRST TROUGH WILL PASS MONDAY
NIGHT AND THE SECOND WILL BE ON WEDNESDAY. A WEAK FRONT ASSOCIATED
WITH THE FIRST TROUGH IS EXPECTED TO STALL IN THE VICINITY OF
CENTRAL TEXAS WITH LITTLE EFFECT ON THE FORECAST AREA. SLIGHT
CHANCES OF PRECIPITATION IN THE FORECASTS FOR MONDAY WILL ACTUALLY
BE DUE TO UPPER DYNAMICS CONNECTED TO THE SOUTHERN EXTENT OF THE
FIRST UPPER TROUGH PASSING BY TO OUR NORTH. A STRONGER FRONT
ASSOCIATED WITH THE SECOND TROUGH IS EXPECTED TO PUSH THROUGH THE
ENTIRE FORECAST AREA ON WEDNESDAY BRINGING MUCH DRIER AIR AND SOME
COOLING. IN THE SATURDAY THROUGH TUESDAY TIMEFRAME, STRONG SURFACE
LOW PRESSURE OVER THE CENTRAL AND SOUTHERN PLAINS WILL INDUCE
BREEZY/WINDY AFTERNOONS WITH ABOVE NORMAL TEMPERATURES. TEMPERATURES
WILL APPROACH SEASONAL NORMS TOWARD THE MIDDLE OF NEXT WEEK WITH THE
FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    59  73  60  77  62  /  10  10  10  10  10
VICTORIA          54  74  54  76  60  /  10  10  10  10  10
LAREDO            55  80  59  81  61  /  10  10  10  10  10
ALICE             55  76  57  80  61  /  10  10  10  10  10
ROCKPORT          60  70  62  73  63  /  10  10  10  10  10
COTULLA           52  77  54  77  61  /  10  10  10  10  10
KINGSVILLE        57  76  60  79  61  /  10  10  10  10  10
NAVY CORPUS       61  71  62  73  63  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
     NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     OUT 20 NM...WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM TO 6 PM CST FRIDAY FOR THE
     FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT
     ARANSAS...BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT
     OCONNOR.

&&

GW/86...AVIATION
Hazardous weather outlook, Feb 5, 4:47 AM CST, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
447 AM CST THU FEB 5 2009

TXZ229>234-239>247-052100-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
447 AM CST THU FEB 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-052100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
447 AM CST THU FEB 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

ONSHORE FLOW WILL INCREASE TO SMALL CRAFT ADVISORY LEVELS OVER
THE GULF WATERS LATE TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE FRIDAY THROUGH
EARLY NEXT WEEK AHEAD OF A STRENGTHENING UPPER LEVEL SYSTEM ACROSS
THE SOUTHERN PLAINS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

TMT/KR

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 5:12 AM CSTRed Flag WarningCRPDuval, La Salle, McMullen, Webb13 hr
Feb 6, 2:42 PM CSTSmall Craft AdvisoryCRP27 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.